Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Due To Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...lowering the dose or stopping the drug should be discussedthoroughly with your doctor. If you decide to stop or reduce a drug, it maytake six to eight weeks for the PN symptoms to decrease. If the symptomscontinue, the PN could be due to HIV. Relieving the pain can require a combination of drugs and other non-medicaltherapies. Using Tylenol or Advil for mild symptoms of PN may help. If the paincontinues, your doctor may prescribe...
Ask the Experts

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

Radial Neuropathy and HIV

Hello and before anything else, Thank You for this wonderful site!My question arises from my current condition. I am newly HIV+. In fact, I am still seroconverting. I discovered my HIV status when I developed radial mononeuropathy in my left arm 4...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...has passed from when you posted so you probably have some of the answers to your questions. My prediction would be that your neuropathy is not permanent, although my bias would have been to recommend prompt treatment of HIV infection in the face... Read more »

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...good HIV providers in the Dallas area so if you are not satisfied with your care you may want to ask other patients or local AIDS organization who they recommend for a consultation or to switch providers. KH Read more »

Does neuropathy predict HIV progression?

if someone already had nerve damage in their feet, would hiv infection tend to attack this earlier than normal?and if someone had only been infected for a year and gotten nueropathy that quickly, would that mean they are a fast progressor or can...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hi and thanks for posting. Neuropathy can develop from other medical conditions and does not represent a special susceptibility to HIV infection. Similarly, the occurrence Read more »
Articles
Brown Medical School

HIV 101: Diagnosis of Neuropathy in HIV-Positive Prison Inmates

...and the peripheral nervous system (PNS) may be affected. The causes of neurological disease are various: autoimmune reactions due to immune disregulation, opportunistic infections (OIs), metabolic and nutritional derangement due to or associated... Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...randomized trials in the ACTG [AIDS Clinical Trials Group]. We primarily focused on naive patients: We looked at what sort of neuropathic signs and symptoms they have after they initiate therapy. Scott Evans, Ph.D. Scott... Read more »
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

... Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago when Read more »
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

...for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The authors reported on a placebo-controlled study of a high-concentration capsaicin dermal... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...NSAID's but every now and then they get the better of me. I have never been on ARV's. Has anyone else her had experience with neuropathy? My ID specialist said it wasn't neuropathy since my vibration test was normal but he reccomended neuro... Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
...Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? Read more »